The start of the breakdown.

I’m going through Abilify withdrawal, and all I did was decrease my dosage from 2 mg to 1 mg by breaking the tablet in half.

My hands feel weak, and I just went on a rant about how I don’t want to associate with my sister’s future spawn. Then I called the unborn child filthy. Fortunately, I’m clear-headed enough to know I’ve gone insane.

But what to do? This paranoia could be due to withdrawal rather than not having the drug. In other words, once my body’s adjusted, I might not be anywhere near this paranoid. There’s a lot of lore online about how hellish the withdrawal can be.

So…

  1. Should I go back on Abilify?
  2. Should I hang in there and pray?

I feel like I need medical advice, but there is none. When I previously asked Dr. Phlegm if I could go off Abilify (a while ago, maybe a few years), he said, “Sure, and you’re taking a low dose, so I wouldn’t even bother tapering.” He didn’t know that this drug is hardcore and impossible to go off of. So I don’t think he’d be able to answer my current question about withdrawal versus not having it in my system, if that makes sense at all.

I’d ask a pharmacist, but they’d tell me to go back on it. They all think I’m crazy already. I sort of am.

This was precipitated by my mother’s attempts at guilt-tripping me into having a relationship with my evil sister and her unborn child. “You can’t hold your sister’s actions against an innocent baby! The baby will need an aunt. Don’t you want to be an aunt?”

Well, no. It occurred to me with a certain amount of terror that getting to know my evil sister’s baby would lead to caring about it. And caring about the baby would lead to my desperate attempts to save the baby from my sure-to-be-abusive sister.

There would be no winners.

What the hell am I going to do? I can’t, under any circumstance, let myself come to care about the baby. I’ll need to deliberately seal off my heart, even to the point of hating the baby, if that’s what it takes. Of course, the baby doesn’t deserve to be hated. But it would be a defense mechanism, a necessity.

I told my dad, and he got upset and said he wants the baby to come and visit all the time. Great. I’ll just clear the decks.

So I just called my mom back and told her to quit it with the machinations. I don’t want anything to do with my sister’s spawn, and I don’t want to hear any updates. Mother acted all victimized and huffy. “So, my telling you the truth–about how you’re a rotten family member to your sister and her baby–is manipulative?”

“YES! Good, we’re on the same page. Cut it out.”

“I’d like to speak to your father.”

“He’s taking a walk,” I replied.

“Will you please ask him to call me? He’s taking me someplace tomorrow morning.”

“Sure.”

(But I won’t.)

13 thoughts on “The start of the breakdown.”

    1. Thank you for asking!! Let me think…. I know it’s a powerful drug, but I’m not sure if I need it. And I don’t like the idea of taking it without needing it. Now, I know it seems that I’ve gone batshit crazy, but I really want to know how well I can do without it. In particular, I was more creative before I started it. And I feel as if my evil sister took that from me by terrorizing me, which thus led to my going on a new med (Abilify) at the time. Second, after the creativity issue, I can tell it’s causing a long list of cognitive issues–short-term memory loss, forgetting nouns halfway through a sentence, feeling like I’m about sixty years old when I’m only 42. I feel like, if I can go off of it, I’ll feel young(er) again. That, and if I lose a lot of weight.

      I was having a lot of physical symptoms when I was somewhat insane earlier. This suggests to me that the problem could be withdrawal rather than returning paranoia. My hope is to wait this out and see how paranoid I still am once the drug has cleared my system.

      Liked by 1 person

  1. I am certainly not qualified to give you medical advise – nor any other advise for that matter (unless you want to know about football or flying machines – I know a little bit on those topics) but I would have to make the observation that you still โ€˜soundโ€™ as erudite and lucid as ever.
    And I am reluctant to contradict you …. but I think there is a chance that the good Dr Phlegm (come on …. is that his real name???) DOES know a little bit about these drugs – even if he was on the wrong track last time. Can it really hurt to give him a ring and chat about how you are feeling? If not him then somebody else with all the right letters after their name?

    Liked by 1 person

    1. Thank you! I mean, I’ve been sobbing all evening and questioning my decision making. I think I’m terrified that I’m trying to create problems where there are none. That, and I’m just a weepy mess. (Crying right now.) I emailed a pharmacist, and I might call Dr. Phlegm (HA HA HA HA! No, that’s not his name, but I use it for anonymity, and if you knew his real name, you’d know why it’s funny) tomorrow and see if I can get in soon. It’s almost midnight (although I’ll be up a few hours perhaps) and tomorrow is a new day. Thank you for commenting!! ๐Ÿ™‚

      Like

      1. Tomorrow is ALWAYS a new day (so far, anyway) and you might wake up feeling sensational. But even if you do it wouldnโ€™t hurt to see him even if just to say, โ€œyesterday was a bit oddโ€.
        And by the way …. be careful what you imply about 60 year olds. We geriatrics can be very sensitive, you know.

        Liked by 1 person

      2. I have no idea what I implied… but I’m sorry all the same!! ๐Ÿ˜€ I hardly think sixty-year-olds are geriatric! OHHHH!!! Oh, okay, I just found it in my comment!! Oops!! ๐Ÿ˜€ Yeah, bad Meg. Very naughty of me. Yeah, that was pretty lame of me! ๐Ÿ˜€ I’ll try harder next time!

        Like

    2. And actually, it’s quite all right to say that Dr. Phlegm might have the answers. Sometimes I overlook the obvious, so it can help to point it out to me!! ๐Ÿ˜ฎ Even if I’m busy saying otherwise, taking the other side (e.g., saying, “But maybe your doctor COULD help,”) actually can help me stop overthinking stuff when I’m distraught. Thank you!! ๐Ÿ™‚

      Like

  2. I have no experience with Abilify whatsoever, other than knowing a handful of people who have taken it, so I don’t feel like I have the right to advise you on this, but I think I’d also have a decision making issue here if I was in your position. It does sound like a bit of a hardcore med to me. So I guess the best thing you can do is to ask someone who is able to evaluate the situation somehow, have a clear picture, like dr Phlegm, and then perhaps someone else if possible to see how their opinions will be similar, maybe it will give you some idea. I just hope if you do go off of it you won’t have to deal with any yucky consequences.

    Liked by 1 person

    1. Thank you, that’s very kind! I sent an email last night to a free online pharmacy service. I also intend to call Dr. Phlegm’s office in a few minutes, once his secretary is back from lunch. Maybe I can get in to see him soon. ๐Ÿ™‚

      Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s